Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 42, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 15, 2014, 5:00 PM MST for Pima County, Arizona. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2014, 5:00 PM MST (00:00 UTC)
- Expired
- Aug 15, 2014, 6:30 PM MST
- In force
- 90 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 7 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 5:33 PM MST | FLASH FLOOD | 5 Ene Corona De Tucson, AZ | SPOTTER REPORTS FLASH FLOODING OF SAHUARITA RD AT DAVIDSON THAT IS 40 FEET ACROSS AND 1 FOOT DEEP WITH A LOT OF DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2233 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WGUS55 KTWC 160000 FFWTWC AZC019-160130- /O.NEW.KTWC.FF.W.0042.140816T0000Z-140816T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 500 PM MST FRI AUG 15 2014 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA... * UNTIL 630 PM MST * AT 455 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS NEAR CORONA DE TUCSON TO VAIL. VERY HEAVY RAINFALL HAS OCCURRED ALONG INTERSTATE 10 JUST EAST OF THE STATE HIGHWAY 83 EXIT AND ALONG EAST SAHUARITA ROAD. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL AND CORONA DE TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3193 11048 3180 11081 3201 11090 3208 11060 $$
2 follow-up statements
597 WGUS75 KTWC 160035 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 535 PM MST FRI AUG 15 2014 AZC019-160130- /O.CON.KTWC.FF.W.0042.000000T0000Z-140816T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 535 PM MST FRI AUG 15 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 531 PM MST...THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAD DIMINISHED IN INTENSITY BUT RUNOFF FROM THE HEAVY DOWNPOURS WILL CONTINUE TO CAUSE FLOODING PROBLEMS. A WEATHER SPOTTER REPORTED ONE FOOT OF STANDING WATER NEAR THE INTERSECTION OF NORTH DAVIDSON ROAD AND EAST SAHUARITA ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3193 11048 3180 11081 3201 11090 3208 11060 $$
442 WGUS75 KTWC 160125 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 625 PM MST FRI AUG 15 2014 AZC019-160134- /O.EXP.KTWC.FF.W.0042.000000T0000Z-140816T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 625 PM MST FRI AUG 15 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST FOR EAST CENTRAL PIMA COUNTY... THE THREAT OF ADDITIONAL FLASH FLOODING HAD ENDED IN THE AREA. SOME STANDING WATER ON ROADWAYS AND ELEVATED FLOWS IN WASHES CAN BE EXPECTED FOR A FEW MORE HOURS...BUT THE WARNING WILL EXPIRE ON TIME AT 630 PM MST. && LAT...LON 3193 11048 3180 11081 3201 11090 3208 11060 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:18 PM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 15, 2:18 PM MST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 218 PM MST FRI AUG 15 2014 .SYNOPSIS...THUNDERSTORM CHANCES REMAIN IN THE FORECAST INTO EARLY NEXT WEEK. SOME STORMS WILL PRODUCE HEAVY RAIN THAT MAY LEAD TO FLOODING. && .DISCUSSION...THUNDERSTORMS CONTINUE TO FORM IN ABUNDANT LOW AND MID LEVEL MOISTURE ACROSS SE AZ THIS AFTERNOON. A NUMBER OF TRIGGERING MECHANISMS IN WEAK MID LEVEL FLOW LEADING TO SLOW ERRATIC MOVEMENT. STORMS FROM KTUS WEST HAVE NOT HAD MUCH SUCCESS SUSTAINING DEVELOPMENT AS YET WHICH WOULD VERIFY THE MARKEDLY DRIER AIR SEEN ON 12Z SOUNDING ABOVE 500MB IS STILL HOLDING FAST. DO EXPECT STORMS AROUND TUCSON LATE THIS AFTERNOON THOUGH. THE MID LEVEL NE FLOW WILL BE STRENGTHENING TONIGHT BUT PERHAPS NOT SOON ENOUGH TO USHER GRAHAM COUNTY STORMS SOUTHWESTWARD INTO TUCSON METRO. CONSIDERING CURRENT STORMS AND EXPECTED EVOLUTION...WILL CONTINUE BEST CHANCES FOR RAIN THIS EVENING EAST AND SOUTH OF TUCSON. N TO NE MID UPPER FLOW WILL TEND TO LOWER PRECIPITABLE WATER VALUES THIS WEEKEND...BUT EVER SO SLIGHTLY...BEFORE BETTER MOISTURE SEEPS BACK INTO THE AREA EARLY NEXT WEEK. THUNDERSTORM FORECAST GENERALLY REFLECTS A SLIGHT DOWNTURN THIS WEEKEND FOLLOWED BY AN UPTICK EARLY NEXT WEEK...ALTHOUGH AREAS TO THE SE WILL MAINTAIN A DECENT CHANCE FOR RAIN THE ENTIRE FORECAST PERIOD. HIGH TEMPERATURES WILL RANGE FROM SLIGHTLY ABOVE NORMAL NW TO SLIGHTLY BELOW NORMAL SE. && .AVIATION...VALID THRU 17/00Z. SCATTERED TSRA/SHRA INTO THIS EVENING MAY IMPACT TERMINALS. CURRENTLY NOTE VCTS AT TERMINAL TO ACCOUNT FOR THREAT. MVFR VISIBILITIES AND WIND GUSTS TO NEAR 45 KTS WILL OCCUR WITH THE STRONGER TSRA. SCATTERED -SHRA AND ISOLD -TSRA WILL THEN PREVAIL LATE TONIGHT INTO SATURDAY MORNING. THEN SCATTERED AFTERNOON -TSRA/-SHRA SATURDAY AFTERNOON MAINLY EAST OF KTUS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DAILY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEKEND. STRONG...GUSTY AND ERRATIC WINDS BETWEEN 35 AND 45 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS. OTHERWISE...WINDS WILL SHOW NORMAL DIURNAL TRENDS AND LESS THAN 15 MPH. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DROZD AVIATION/FIRE WEATHER...BROST VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 15, 1:32 PM MST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 132 PM MST FRI AUG 15 2014 AZZ507-508-511-152100- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 132 PM MST FRI AUG 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COCHISE COUNTY UNTIL 200 PM MST... AT 130 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF WILLCOX...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN THAT WILL REDUCE VISIBILITIES AND MAY CAUSE PONDING OF WATER ON ROADWAYS...SUCH AS WEST AIRPORT ROAD. AREAS AFFECTED BY THIS STORM INCLUDE...WILLCOX. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3232 10975 3211 10986 3226 11014 3242 11004 TIME...MOT...LOC 2031Z 298DEG 11KT 3229 10999 KD
Special weather statement, Aug 15, 3:35 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 335 PM MST FRI AUG 15 2014 AZZ504-507-514-152315- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 335 PM MST FRI AUG 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 415 PM MST... AT 326 PM MST...RADAR CONTINUED TO SHOW A STRONG THUNDERSTORM WITH HEAVY RAINFALL AND SMALL HAIL PASSING THROUGH THE EAST SIDE OF THE CATALINA FOOTHILLS AREA NORTH OF FORT LOWELL ROAD AND EAST OF SABINO CANYON ROAD. THIS STORM WAS TRACKING TO THE WEST AT LESS THAN 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SEVEN FALLS AND SABINO CANYON. LAT...LON 3238 11062 3226 11066 3225 11087 3239 11080 TIME...MOT...LOC 2233Z 180DEG 0KT 3224 11076
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:29 PM MST | Areal Flood Advisory | TWC | Cochise | 91 min |
| Aug 15, 5:57 PM MST | Special Weather Statement | TWC | Pima | 48 min |
| Aug 15, 6:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Aug 15, 6:16 PM MST | Flash Flood Warning | TWC | Pima | 89 min |
| Aug 15, 6:27 PM MST | Special Weather Statement | TWC | Cochise | 48 min |
| Aug 15, 6:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Aug 16, 1:56 PM MST | Special Weather Statement | TWC | Santa Cruz | 34 min |
| Aug 16, 2:07 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 38 min |
| Aug 16, 2:28 PM MST | Special Weather Statement | TWC | Greenlee | 47 min |
| Aug 16, 2:52 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 22 min |
| Aug 16, 4:19 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.